Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 27, NWS Atlanta, GA

January 19, 2014Montgomery County, Treutlen County, Wheeler County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 19, 2014, 8:48 PM EST for Montgomery County, Treutlen County, Wheeler County, Georgia. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jan 19, 2014, 8:48 PM EST (01:48 UTC)
Expired
Jan 20, 2014, 7:00 AM EST
In force
10 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, GA, Treutlen County, GA, Wheeler County, GA

The river

Written for the forecast point Oconee River at Highway 280 near Mount Vernon (MTVG1). The gauge peaked at 16.06 ft at Jan 19, 2014, 6:00 PM EST.

actionminormoderate1416182001/2001/21
Action stage
14 ft
Minor stage
16 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02224500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WGUS42 KFFC 200148
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EST SUN JAN 19 2014

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC209-283-309-201200-
/O.NEW.KFFC.FL.W.0027.140120T0148Z-140120T1200Z/
/MTVG1.1.ER.000000T0000Z.140120T0100Z.140120T0600Z.NO/
848 PM EST SUN JAN 19 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR MOUNT VERNON.
* FROM THIS EVENING UNTIL MONDAY MORNING.
* AT 8PM SUNDAY THE STAGE WAS 16.0 FEET...AND STEADY.
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT TONIGHT.
* AT 16.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS IN THE
  WOODLANDS...PASTURES AND NATURAL FLOOD PLAIN ALONG THE RIVER 
  UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 280. FLOOD 
  WATERS REACH THE TOP OF A BOAT RAMP BY THE BRIDGE ON THE WHEELER 
  COUNTY SIDE OF THE RIVER.
  

&&

LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
      3195 8259 3218 8268             

$$
1 follow-up statement
400 
WGUS82 KFFC 201015
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST MON JAN 20 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 


GAC091-271-315-210015-
/O.CON.KFFC.FL.W.0025.000000T0000Z-140121T1800Z/
/ABBG1.1.ER.140118T1000Z.140120T1200Z.140121T1200Z.NO/
515 AM EST MON JAN 20 2014

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL TUESDAY AFTERNOON. 
* AT 4 AM MONDAY THE STAGE WAS 12.5 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 12.0 FEET. 
* AT 13.0 FEET...MINOR FLOODING OF LOWLANDS ADJACENT TO THE RIVER 
  CONTINUE TO EXPAND INTO THE FLOOD PLAIN. FLOODING OF THE NEARBY 
  PARK AND PARKING LOT AT THE ABBEVILLE BOAT RAMP ALSO EXPANDS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.8 FEET ON JUL 14 2013.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC209-283-309-201045-
/O.CAN.KFFC.FL.W.0027.000000T0000Z-140120T1200Z/
/MTVG1.1.ER.000000T0000Z.140120T0215Z.140120T0245Z.NO/
515 AM EST MON JAN 20 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* AT 4 AM MONDAY THE STAGE WAS 15.9 FEET...AND FALLING.
* FLOOD STAGE IS 16.0 FEET. 
* THE RIVER WILL CONTINUE TO FALL.


&&

LAT...LON 3236 8277 3238 8268 3220 8259 3196 8251
      3195 8259 3218 8268             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 19, 8:36 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 19, 8:36 PM EST, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
836 PM EST SUN JAN 19 2014

.UPDATE...
FORECAST IS ON TRACK AND BESIDES TWEAKING THE NEAR TERM FOR HOURLY
TRENDS IN TEMPERATURES...NO CHANGES TO THE FORECAST.

11

&&

.PREV DISCUSSION...

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
/ISSUED 222 PM EST SUN JAN 19 2014/
OVERALL QUITE WEATHER FOR THE SHORT TERM. DRY AIRMASS OVER THE AREA
WITH GENERALLY CLEAR SKIES EXPECTED WELL INTO MONDAY.

SOME CONCERN FOR LIGHT SNOW OR FLURRIES FOR MONDAY NIGHT OVER FAR N
GA. A WEAK DRY COLD FRONT MOVES INTO N GA LATER MONDAY WITH AN
ASSOCIATED UPPER SHORT WAVE...BUT THE AIRMASS IS VERY DRY AT THIS
POINT. ANOTHER SHORT WAVE AND WEAK COLD FRONT FRONT MOVES INTO THE
AREA WITH ONLY LIMITED MOISTURE ASSOCIATED MONDAY NIGHT. A MORE
SIGNIFICANT SHORT WAVE OVER THE OH-MID MS VALLEY WILL BE MOVING SE.
THIS WAVE COULD BRING ENOUGH MOISTURE TO THE FAR N COUNTIES FOR
SMALL CHANCES OF LIGHT SNOW OR FLURRIES NEAR THE END OF MONDAY
NIGHT. NAM/GFS/EUROPEAN DOES NOT PRODUCE ANY MEASURABLE PRECIP BUT
THE 09Z SREF DOES. FOR NOW WILL GO WITH NO MENTION OF ANY SNOW OR
FLURRIES AND JUST MONITOR.

FORECAST LOW TEMPERATURES RUNNING NEAR TO AROUND 5 DEGREES BELOW
NORMAL TONIGHT AND SLIGHTLY ABOVE NORMAL FOR MONDAY NIGHT.
FORECAST HIGH TEMPERATURES RUNNING 3-6 DEGREES ABOVE NORMAL FOR
MONDAY.

OVERALL CONFIDENCE IS HIGH.

BDL

LONG TERM /TUESDAY THROUGH SUNDAY/...
/ISSUED 222 PM EST SUN JAN 19 2014/
NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS LONG RANGE MODELS
CONTINUE TO SHOW A COUPLE OF DRY... REINFORCING COLD FRONTS
SWEEPING ACROSS THE STATE... ONE ON TUESDAY... AND ANOTHER ON
THURSDAY. MAY SEE A FEW FLURRIES IN PARTS OF NORTH GA ASSOCIATED
WITH THESE SYSTEMS... BUT MOISTURE IS VERY LIMITED. ECMWF CONTINUES
TO SHOW A WET FORECAST FOR SATURDAY WHILE THE GFS HOLDS THE PRECIP
WELL SOUTH. WILL CONTINUE TO LEAN TOWARD THE DRIER GFS AND SHOW NO
POPS FOR THE WEEKEND AT THIS TIME. /39

PREV LONG TERM DISCUSSION... /ISSUED 254 AM EST SUN JAN 19 2014/

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE ACTIVE NORTHWEST FLOW CONTINUES OVER THE CWA THROUGH THE LONG
TERM. THE NEXT SHORT WAVE...PROGGED BY BOTH ECMWF/NAM/GFS...MOVES
ACROSS THE CWA MONDAY NIGHT/EARLY TUESDAY. THIS APPEARS TO BE
ANOTHER DRY FRONT WITH ONLY A FEW SPRINKLES/FLURRIES EXPECTED MONDAY
NIGHT WITH FLURRIES ACROSS THE MOUNTAINS ON TUESDAY. VERY STRONG
COLD ADVECTION TUESDAY WITH GUSTY NORTHWEST WINDS. THE NEXT WAVE
MOVES ACROSS THE CWA LATE WEDNESDAY NIGHT/THURSDAY. AGAIN THIS
APPEARS TO BE FAIRLY DRY WITH ONLY A FEW SPRINKLES/FLURRIES
EXPECTED...MAINLY THURSDAY MORNING. THE MODELS DIFFER ON STRENGTH OF
THE WAVE COMING THROUGH FRIDAY NIGHT/SATURDAY. THE ECMWF HAS A WET
FORECAST AND DEVELOPING A GULF LOW OVER THE NORTHERN GULF WHILE THE
GFS HAS A FAIRLY DRY SYSTEM SYSTEM. AT THIS TIME WILL MAINTAIN A
DRY FORECAST AS BOTH MODELS HAVE BEEN OVER-DOING THE AMOUNT OF
MOISTURE WITH THE SYSTEMS.

LOOKS LIKE A COLD LONG TERM WITH TEMPERATURES EXPECTED TO BE BELOW
NORMAL THROUGH THE LONG TERM.

17

FIRE WEATHER...
/ISSUED 222 PM EST SUN JAN 19 2014/
DRY HIGH PRESSURE WILL DOMINATE ON MONDAY... AND GET REINFORCED ON
TUESDAY BEHIND ANOTHER DRY COLD FRONT. CURRENTLY AFTERNOON FUEL
MOISTURES ARE RUNNING 8 PERCENT OR SLIGHTLY LESS FOR MOST AREAS.
EXPECT MINIMUM AFTERNOON RH VALUES TO RANGE BETWEEN 25 AND 35 PERCENT
EACH DAY...WITH INCREASING NORTHWEST WINDS IN TUESDAY. NO PLANS TO
ISSUE A FIRE DANGER STATEMENT FOR MONDAY AT THIS TIME... BUT CAUTION
SHOULD BE EXERCISED. A FIRE DANGER STATEMENT MAY BE WARRANTED FOR
TUESDAY AFTERNOON DUE TO STRONG NORTHWEST WINDS AND CONTINUED DRY
FUELS. BDL/39

AVIATION...
00Z UPDATE...
/ISSUED 611 PM EST SUN JAN 19 2014/
VFR CONDITIONS THROUGH THE TAF PERIOD. ONLY SLIGHT CHANGE THROUGH
THE TAF PERIOD WILL BE THE WINDS DECREASING SLIGHTLY
OVERNIGHT...CALM TO 5KTS OVERNIGHT...INCREASING MONDAY TO 5 TO
10KTS. THE WINDS WILL REMAIN ON THE WEST SIDE THOUGH.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          30  60  36  47 /   0   0   5   5
ATLANTA         33  57  37  42 /   0   0   5   5
BLAIRSVILLE     26  54  30  36 /   0   0   5  10
CARTERSVILLE    26  57  31  43 /   0   0   5  10
COLUMBUS        32  61  39  50 /   0   0   5   0
GAINESVILLE     31  56  35  43 /   0   0   5  10
MACON           29  61  36  53 /   0   0   5   5
ROME            24  56  30  42 /   0   0   5  10
PEACHTREE CITY  26  59  34  45 /   0   0   5   0
VIDALIA         35  64  40  57 /   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....41
AVIATION...11
Hazardous weather outlook, Jan 19, 8:57 AM EST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
857 AM EST SUN JAN 19 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
857 AM EST SUN JAN 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL BUILD INTO THE REGION BRINGING DRY AND STABLE
CONDITIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WEAK BUT DRY COLD FRONTS WILL CONTINUE TO MOVE ACROSS NORTH AND
CENTRAL GEORGIA THROUGH SATURDAY. HIGH PRESSURE BUILDING INTO THE
REGION BEHIND THESE FRONTS WILL CONTINUE TO KEEP THE ATMOSPHERE
DRY AND STABLE...AS WELL AS BRING BELOW NORMAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 1:29 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more33 hr

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.